Alert archive / Tennessee / Wind Advisories in 2008

Wind Advisory 7, NWS Morristown, TN

February 5, 200833 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Feb 5, 2008, 3:10 AM EST for 33 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Feb 6, 2008, 12:00 AM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2008, 3:10 AM EST (08:10 UTC)
In effect from
Feb 6, 2008, 12:00 AM EST
Expired
Feb 6, 2008, 7:00 PM EST
In force
19 hr
Issued by
NWS Morristown, TN
All 42 counties

Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 350 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
500 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
350 m²/s²
0-3 km storm-relative helicity
389 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 050810
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 AM EST TUE FEB 5 2008

...PATCHY AREAS OF DENSE FOG THIS MORNING...
...STRONG AND GUSTY WINDS LATE TONIGHT INTO WEDNESDAY ACROSS THE
HIGHER ELEVATIONS...

.HEAVY RAINS ACROSS THE REGION MONDAY HELPED PATCHY AREAS OF DENSE
FOG TO DEVELOP OVERNIGHT. THE FOG WILL BE LOCALLY DENSE THROUGH AND
JUST BEYOND DAYBREAK...REDUCING VISIBILITIES TO BETWEEN ZERO AND
ONE HALF MILE AT TIMES. MOTORISTS SHOULD BE EXTRA CAUTION THIS MORNING
...SLOW DOWN AND ALLOW EXTRA TIME TO SAFELY REACH THEIR DESTINATIONS.
THE FOG SHOW GRADUALLY LIFT AND DISSIPATE BY MID MORNING...WITH
PARTIAL SUNSHINE LATER TODAY AND VERY MILD TEMPERATURES.

A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL APPROACH THE
REGION LATE TONIGHT INTO WEDNESDAY. SOUTHERLY WINDS WILL INCREASE
AHEAD OF THE COLD FRONT...WITH THE STRONGEST WINDS AND GUSTS
EXPECTED OVER THE NORTHEAST PARTS OF THE CUMBERLAND PLATEAU...
AND ESPECIALLY ACROSS THE MOUNTAINS OF EAST TENNESSEE AND
SOUTHWESTERN NORTH CAROLINA. THE SOUTHERLY WINDS WILL REACH SPEEDS
OF 20 TO 30 MPH...WITH GUSTS FROM 40 TO 50 MPH LATE TONIGHT INTO
WEDNESDAY.

STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS.

NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-087-102-
051615-
/O.NEW.KMRX.FG.Y.0001.080205T0810Z-080205T1400Z/
/O.NEW.KMRX.WI.Y.0007.080206T0500Z-080206T2100Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY...
CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...
COKER CREEK...DUCKTOWN
310 AM EST TUE FEB 5 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. A WIND
ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT
FROM MIDNIGHT TONIGHT TO 4 PM EST WEDNESDAY. 

PATCHY AREAS OF DENSE FOG WILL BE ENCOUNTERED THIS MORNING...
AND WILL REDUCE VISIBILITIES TO BETWEEN ZERO AND ONE HALF MILE AT
TIMES THROUGH MID MORNING.

SOUTHERLY WINDS WILL INCREASE LATE TONIGHT INTO WEDNESDAY...
ACROSS THE HIGHER ELEVATIONS OF THE NORTHEAST CUMBERLAND PLATEAU 
...AND ESPECIALLY OVER THE MOUNTAINS OF EAST TENNESSEE AND
SOUTHWESTERN NORTH CAROLINA. THE SOUTHERLY WINDS WILL REACH SPEEDS
OF 20 TO 35 MPH...WITH GUSTS FROM 40 TO 50 MPH LATE TONIGHT INTO
WEDNESDAY.

A DENSE FOG ADVISORY MEANS DENSE FOG WILL FREQUENTLY REDUCE
VISIBILITY TO ONE QUARTER MILE OR LESS. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU
AND THE VEHICLE AHEAD OF YOU.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ015>017-036>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
002-005-006-008-051400-
/O.NEW.KMRX.FG.Y.0001.080205T0810Z-080205T1400Z/
HANCOCK-HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-
ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-
BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION-HAMILTON-
BRADLEY-WEST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...
ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...
BENTON...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
310 AM EST TUE FEB 5 2008 /210 AM CST TUE FEB 5 2008/

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST /8 AM CST/ THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST /8 AM CST/ THIS
MORNING. 

PATCHY AREAS OF DENSE FOG WILL BE ENCOUNTERED THIS MORNING...
AND WILL REDUCE VISIBILITIES TO BETWEEN ZERO AND ONE HALF MILE AT
TIMES THROUGH MID MORNING. VISIBILITIES WILL VARY GREATLY ACROSS
THE REGION...SO MOTORISTS SHOULD BE ALERT FOR SUDDEN DROPS IN
VISIBILITY. 

A DENSE FOG ADVISORY MEANS DENSE FOG WILL FREQUENTLY REDUCE
VISIBILITY TO ONE QUARTER MILE OR LESS. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND
THE VEHICLE AHEAD OF YOU.

$$

TG
5 follow-up statements
000 
WWUS74 KMRX 051403
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
903 AM EST TUE FEB 5 2008

...STRONG AND GUSTY WINDS LATE TONIGHT INTO WEDNESDAY ACROSS THE
HIGHER ELEVATIONS...

A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL APPROACH THE
REGION LATE TONIGHT INTO WEDNESDAY. SOUTHERLY WINDS WILL INCREASE
AHEAD OF THE COLD FRONT...WITH THE STRONGEST WINDS AND GUSTS
EXPECTED OVER THE NORTHEAST PARTS OF THE CUMBERLAND PLATEAU... AND
ESPECIALLY ACROSS THE MOUNTAINS OF EAST TENNESSEE AND SOUTHWESTERN
NORTH CAROLINA. THE SOUTHERLY WINDS WILL REACH SPEEDS OF 20 TO 30
MPH...WITH GUSTS FROM 40 TO 50 MPH LATE TONIGHT INTO WEDNESDAY.

STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS.

NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-087-102-
052215-
/O.CAN.KMRX.FG.Y.0001.000000T0000Z-080205T1400Z/
/O.CON.KMRX.WI.Y.0007.080206T0500Z-080206T2100Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY...
CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...
COKER CREEK...DUCKTOWN
903 AM EST TUE FEB 5 2008

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
EST WEDNESDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELED THE
DENSE FOG ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM
MIDNIGHT TONIGHT TO 4 PM EST WEDNESDAY. 

VISIBILITIES HAVE IMPROVED SO THE DENSE FOG ADVISORY HAS
BEEN CANCELED.

SOUTHERLY WINDS WILL INCREASE LATE TONIGHT INTO WEDNESDAY...
ACROSS THE HIGHER ELEVATIONS OF THE NORTHEAST CUMBERLAND PLATEAU
...AND ESPECIALLY OVER THE MOUNTAINS OF EAST TENNESSEE AND
SOUTHWESTERN NORTH CAROLINA. THE SOUTHERLY WINDS WILL REACH
SPEEDS OF 20 TO 35 MPH...WITH GUSTS FROM 40 TO 50 MPH LATE
TONIGHT INTO WEDNESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ015>017-036>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
002-005-006-008-051515-
/O.CAN.KMRX.FG.Y.0001.000000T0000Z-080205T1400Z/
HANCOCK-HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-
ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-
BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION-HAMILTON-
BRADLEY-WEST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...
ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...
BENTON...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
903 AM EST TUE FEB 5 2008 /803 AM CST TUE FEB 5 2008/

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELED THE
DENSE FOG ADVISORY. 

VISIBILITIES HAVE IMPROVED SO THE DENSE FOG ADVISORY HAS BEEN
CANCELED.

$$

GH
000 
WWUS74 KMRX 051937
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
237 PM EST TUE FEB 5 2008

...STRONG AND GUSTY WINDS LATE TONIGHT INTO WEDNESDAY ACROSS THE
HIGHER ELEVATIONS...

A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL APPROACH THE
REGION LATE TONIGHT INTO WEDNESDAY. SOUTHERLY WINDS WILL INCREASE
AHEAD OF THE COLD FRONT...WITH THE STRONGEST WINDS AND GUSTS
EXPECTED OVER THE NORTHEAST PARTS OF THE CUMBERLAND PLATEAU...
AND ESPECIALLY ACROSS THE MOUNTAINS OF EAST TENNESSEE AND
SOUTHWESTERN NORTH CAROLINA. THE SOUTHERLY WINDS WILL REACH
SPEEDS OF 20 TO 30 MPH...WITH GUSTS FROM 40 TO 50 MPH LATE
TONIGHT INTO WEDNESDAY.

STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS.

NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-087-102-
060900-
/O.CON.KMRX.WI.Y.0007.080206T0500Z-080206T2100Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY...
CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...
COKER CREEK...DUCKTOWN
237 PM EST TUE FEB 5 2008

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
EST WEDNESDAY. 

SOUTHERLY WINDS WILL INCREASE LATE TONIGHT INTO WEDNESDAY...
ACROSS THE HIGHER ELEVATIONS OF THE NORTHEAST CUMBERLAND PLATEAU
...AND ESPECIALLY OVER THE MOUNTAINS OF EAST TENNESSEE AND
SOUTHWESTERN NORTH CAROLINA. THE SOUTHERLY WINDS WILL REACH SPEEDS
OF 20 TO 35 MPH...WITH GUSTS FROM 40 TO 50 MPH LATE TONIGHT INTO
WEDNESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$
000 
WWUS74 KMRX 060732
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
232 AM EST WED FEB 6 2008

...STRONG AND GUSTY WINDS ACROSS THE REGION TODAY...

A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL APPROACH THE
REGION THIS MORNING. SOUTHERLY WINDS WILL INCREASE AHEAD OF THE COLD
FRONT...WITH THE STRONGEST WINDS AND GUSTS EXPECTED OVER THE
NORTHEAST PARTS OF THE CUMBERLAND PLATEAU...AND ESPECIALLY ACROSS
THE MOUNTAINS OF EAST TENNESSEE AND SOUTHWESTERN NORTH CAROLINA.
THE SOUTHERLY WINDS WILL REACH SPEEDS OF 20 TO 35 MPH...WITH GUSTS
FROM 40 TO 55 MPH FROM THIS MORNING INTO THE AFTERNOON HOURS.

STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS.

TNZ015>017-036>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
002-005-006-008-061545-
/O.EXB.KMRX.WI.Y.0007.000000T0000Z-080207T0000Z/
HANCOCK-HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-
ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-
BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION-HAMILTON-
BRADLEY-WEST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...
ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...
BENTON...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
232 AM EST WED FEB 6 2008 /132 AM CST WED FEB 6 2008/

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING. 

SOUTHERLY WINDS WILL INCREASE THIS MORNING ACROSS THE TENNESSEE
VALLEY AND SOUTHERN APPALACHIANS AS A STRONG COLD FRONT APPROACHES.
THE SOUTHERLY WINDS WILL REACH SPEEDS OF 20 TO 35 MPH...WITH GUSTS
FROM 40 TO 50 MPH FROM THIS MORNING INTO THE AFTERNOON HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-087-102-
061545-
/O.EXT.KMRX.WI.Y.0007.000000T0000Z-080207T0000Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY...
CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...
COKER CREEK...DUCKTOWN
232 AM EST WED FEB 6 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. 

SOUTHERLY WINDS WILL INCREASE THIS MORNING...ACROSS THE HIGHER
ELEVATIONS OF THE NORTHEAST CUMBERLAND PLATEAU...AND ESPECIALLY
OVER THE MOUNTAINS OF EAST TENNESSEE AND SOUTHWESTERN NORTH
CAROLINA. THE SOUTHERLY WINDS WILL REACH SPEEDS OF 20 TO 35
MPH...WITH GUSTS FROM 45 TO 55 MPH FROM THIS MORNING INTO THE
AFTERNOON HOURS. 

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TG
000 
WWUS74 KMRX 060741
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
241 AM EST WED FEB 6 2008

...STRONG AND GUSTY WINDS ACROSS THE REGION TODAY...

A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL APPROACH THE
REGION THIS MORNING. SOUTHERLY WINDS WILL INCREASE AHEAD OF THE
COLD FRONT...WITH THE STRONGEST WINDS AND GUSTS EXPECTED OVER THE
THE MOUNTAINS OF EAST TENNESSEE AND SOUTHWESTERN NORTH CAROLINA.
THE SOUTHERLY WINDS WILL REACH SPEEDS OF 25 TO 35 MPH...WITH GUSTS
65 MPH OVER THE HIGHER TERRAIN TO 20 TO 30 MPH WITH GUSTS TO 40 MPH
IN THE VALLEY.

STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-061545-
/O.UPG.KMRX.WI.Y.0007.000000T0000Z-080207T0000Z/
/O.NEW.KMRX.HW.W.0004.080206T0741Z-080207T0000Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
241 AM EST WED FEB 6 2008

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTHERLY WINDS WILL INCREASE THIS MORNING...ACROSS THE HIGHER
ELEVATIONS OF THE MOUNTAINS OF EAST TENNESSEE AND SOUTHWESTERN
NORTH CAROLINA. THE SOUTHERLY WINDS WILL REACH SPEEDS OF 25 TO 35
MPH...WITH GUSTS TO 65 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
002-005-006-008-061545-
/O.CON.KMRX.WI.Y.0007.000000T0000Z-080207T0000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
241 AM EST WED FEB 6 2008 /141 AM CST WED FEB 6 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING. 

SOUTHERLY WINDS WILL INCREASE THIS MORNING...ESPECIALLY ACROSS THE
HIGHER ELEVATIONS...THIS MORNING. THE SOUTHERLY WINDS WILL REACH
SPEEDS OF 20 TO 30 MPH...WITH GUSTS FROM 45 TO 55 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

DH
000 
WWUS74 KMRX 061535
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1035 AM EST WED FEB 6 2008

...STRONG AND GUSTY WINDS EXPECTED ACROSS THE REGION TODAY...

.A COLD FRONT WITH STRONG WINDS WILL APPROACH THE REGION THIS
AFTERNOON...WITH SOUTHWESTERLY WINDS INCREASING...ESPECIALLY ACROSS
THE HIGHER ELEVATIONS. WINDS WILL SHIFT TO THE WEST AFTER THE
FRONTAL PASSAGE LATER THIS AFTERNOON.


NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-062345-
/O.CON.KMRX.HW.W.0004.000000T0000Z-080207T0000Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
1035 AM EST WED FEB 6 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

SOUTHWESTERLY WINDS WILL INCREASE TO BETWEEN 30 AND 40 MPH WITH
HIGHER GUSTS UP TO 60 MPH THIS AFTERNOON...ESPECIALLY ACROSS THE
HIGHER ELEVATIONS...AS A COLD FRONT APPROACHES. WINDS WILL SHIFT
TO THE WEST AFTER THE FRONTAL PASSAGE LATER THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
002-005-006-008-062345-
/O.CON.KMRX.WI.Y.0007.000000T0000Z-080207T0000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
1035 AM EST WED FEB 6 2008 /935 AM CST WED FEB 6 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING. 

SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL DEVELOP
THIS AFTERNOON AS A COLD FRONT APPROACHES...WITH WINDS SHIFTING TO
THE WEST AFTER FRONTAL PASSAGE LATER THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40
TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE
CAUTION WHEN DRIVING.

$$

DMG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 4, 9:50 PM EST, 5 hours 20 minutes earlier.

Area forecast discussion, Feb 4, 9:50 PM EST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
950 PM EST MON FEB 4 2008

.DISCUSSION...BULK OF PRECIP HAS EXITED THE AREA...HOWEVER ANOTHER
BAND OF SPRINKLES TO LIGHT SHOWERS IS MOVING IN.  EXPECTED TO SEE
ACTIVITY LINGER INTO THE OVERNIGHT HOURS...AND WILL KEEP SOME LOW
POPS MAINLY OVER NORTHERN/CENTRAL ZONES FOR TONIGHT.  WITH THE
RECENT RAINS AND HIGH DEW POINT COMBINED WITH LIGHT WINDS...MAY SEE
SOME AREAS OF FOG FORM WITH POSSIBLY SOME LOCALLY DENSE PATCHES.
ALL HANDLED WELL IN THE CURRENT FORECAST...MADE SOME MINOR TWEAKS TO
POPS AND ADDED SOME FOG...SO WILL UPDATE ZONES TO REFLECT THIS AND
TO REMOVE EVENING WORDING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  51  72  58  60  33 /  20  20  90  90  10
KNOXVILLE AIRPORT, TN    50  71  58  62  33 /  30  20  80  90  10
OAK RIDGE, TN            50  70  55  58  33 /  30  20  90  90  10
TRI CITIES AIRPORT, TN   46  70  51  63  33 /  60  20  60  90  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

MJB
Hazardous weather outlook, Feb 4, 4:13 AM EST, 22 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
413 AM EST MON FEB 4 2008

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-050915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
413 AM EST MON FEB 4 2008 /313 AM CST MON FEB 4 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG COLD FRONT WILL APPROACH THE REGION ON TUESDAY NIGHT...
BRINGING THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS. THE
MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS UP TO 60 MPH.
THE STORMS MAY NOT REACH MOST OF EAST TENNESSEE UNTIL AFTER
MIDNIGHT TUESDAY NIGHT. THERE IS ALSO THE POTENTIAL FOR THE
STRONGEST THUNDERSTORMS TO WEAKEN AFTER PASSING ACROSS THE
CUMBERLAND PLATEAU. HOWEVER...STRONG AND GUSTY WINDS WILL BE
POSSIBLE UNTIL THE COLD FRONT PASSES EAST OF THE APPALACHIANS
ON WEDNESDAY MORNING.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FOR THE REMAINDER OF
THE LATER PERIODS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BY LATE TUESDAY NIGHT.

TG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 3:10 AM ESTDense Fog AdvisoryMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more6 hr

Nearby

Wind Advisories in Tennessee, 2008Wind Advisories in Virginia, 2008Wind Advisories in North Carolina, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.